Alert archive / West Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 17, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 14, 2020, 3:00 PM EDT for Fayette County, West Virginia. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2020, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 15, 2020, 1:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, WV
The radar
The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:15 PM EDT | FLASH FLOOD | Fayetteville, WV | WATER RUNNING HIGH OVER SEVERAL ROADS. FLOODING REPORTED AT THE 911 CENTER AS WELL. ANTENNA GOT STRUCK BY LIGHTNING. ALSO REPORTED NICKEL SIZE HAIL. |
| Jun 14, 4:10 PM EDT | FLASH FLOOD | East Oak Hill, WV | PICTURES SHOW FLOODING OCCURRING ALONG HIGHLAWN PARK AVENUE IN OAK HILL. |
| Jun 14, 5:12 PM EDT | FLASH FLOOD | Oak Hill, WV | PICTURE SHOWS THE INTERSECTION OF VIRGINIA STREET AND TRUMP AVENUE UNDER WATER NEAR OAK HILL. |
| Jun 14, 9:00 PM EDT | FLASH FLOOD | Ogden, WV | HIGH WATER OBSERVED ALONG MINDEN ROAD. MULTIPLE WATER RESCUES HAVE OCCURRED IN THE MINDEN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WGUS51 KRLX 141900
FFWRLX
WVC019-142300-
/O.NEW.KRLX.FF.W.0017.200614T1900Z-200614T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
300 PM EDT Sun Jun 14 2020
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southwestern Fayette County in southeastern West Virginia...
* Until 700 PM EDT.
* At 300 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fayetteville, Oak Hill, Mount Hope and Pax.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3792 8130 3793 8130 3811 8110 3803 8101
3788 8123 3789 8125 3789 8130 3790 8130
3791 8129 3791 8130
FLASH FLOOD...RADAR INDICATED
$$
TRM6 follow-up statements
149
WGUS71 KRLX 142104
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
504 PM EDT Sun Jun 14 2020
WVC019-142300-
/O.CON.KRLX.FF.W.0017.000000T0000Z-200614T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette WV-
504 PM EDT Sun Jun 14 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR SOUTHWESTERN FAYETTE COUNTY...
At 504 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2.5 and 3.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Fayetteville, Oak Hill, Mount Hope and Pax.
Additional rainfall amounts of 0.5 to 1 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3792 8130 3793 8130 3811 8110 3803 8101
3788 8123 3789 8125 3789 8130 3790 8130
3791 8129 3791 8130
FLASH FLOOD...RADAR INDICATED
$$
TRM530
WGUS51 KRLX 142230
FFWRLX
WVC019-150200-
/O.EXT.KRLX.FF.W.0017.000000T0000Z-200615T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
630 PM EDT Sun Jun 14 2020
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Southwestern Fayette County in southeastern West Virginia...
* Until 1000 PM EDT.
* At 630 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Flash flooding is ongoing with additional showers
moving into the area. Water rescues are currently underway in the
Oak Hill area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fayetteville, Oak Hill, Mount Hope and Pax.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3792 8130 3793 8130 3811 8110 3803 8101
3788 8123 3789 8125 3789 8130 3790 8130
3791 8129 3791 8130
FLASH FLOOD...RADAR INDICATED
$$
MEK748
WGUS71 KRLX 150026
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
826 PM EDT Sun Jun 14 2020
WVC019-150200-
/O.CON.KRLX.FF.W.0017.000000T0000Z-200615T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette WV-
826 PM EDT Sun Jun 14 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR SOUTHWESTERN FAYETTE COUNTY...
At 826 PM EDT, emergency management reported thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Water rescues are currently underway in the Oak Hill
area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Fayetteville, Oak Hill, Mount Hope and Pax.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3792 8130 3793 8130 3811 8110 3803 8101
3788 8123 3789 8125 3789 8130 3790 8130
3791 8129 3791 8130
FLASH FLOOD...OBSERVED
$$
MEK231
WGUS51 KRLX 150130
FFWRLX
WVC019-150500-
/O.EXT.KRLX.FF.W.0017.000000T0000Z-200615T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
930 PM EDT Sun Jun 14 2020
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Southwestern Fayette County in southeastern West Virginia...
* Until 100 AM EDT.
* At 930 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 4 and 6
inches of rain have fallen. Water rescues are ongoing in the Oak
Hill and Minden areas this evening.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fayetteville, Oak Hill, Minden, Mount Hope and Pax.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3792 8130 3793 8130 3811 8110 3803 8101
3788 8123 3789 8125 3789 8130 3790 8130
3791 8129 3791 8130
FLASH FLOOD...OBSERVED
$$
MEK233
WGUS71 KRLX 150236
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1036 PM EDT Sun Jun 14 2020
WVC019-150500-
/O.CON.KRLX.FF.W.0017.000000T0000Z-200615T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette WV-
1036 PM EDT Sun Jun 14 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY FOR
SOUTHWESTERN FAYETTE COUNTY...
At 1036 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 5 and 6 inches
of rain have fallen. Water rescues are ongoing in the Oak Hill and
Minden areas this evening.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Fayetteville, Oak Hill, Mount Hope and Pax.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3792 8130 3793 8130 3811 8110 3803 8101
3788 8123 3789 8125 3789 8130 3790 8130
3791 8129 3791 8130
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MEK605
WGUS71 KRLX 150457
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1257 AM EDT Mon Jun 15 2020
WVC019-150507-
/O.EXP.KRLX.FF.W.0017.000000T0000Z-200615T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette WV-
1257 AM EDT Mon Jun 15 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING
FOR SOUTHWESTERN FAYETTE COUNTY...
Heavy rain has moved out of the area and water is beginning to
recede. However, motorists should still exercise caution on the
roadways and please continue to heed remaining road closures.
LAT...LON 3792 8130 3793 8130 3811 8110 3803 8101
3788 8123 3789 8125 3789 8130 3790 8130
3791 8129 3791 8130
$$
RGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:47 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 14, 2:47 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 247 PM EDT Sun Jun 14 2020 .SYNOPSIS... An upper level low drifts southward into eastern Kentucky tonight, and the southern Appalachians Monday, before wandering about the middle Atlantic states much of the week. && .NEAR TERM /THROUGH MONDAY/... As of 240 PM Sunday... An upper level low digging southeast through the middle Ohio Valley was triggering showers and thunderstorms in a classic vorticity-driven comma formation. Thunderstorms were becoming strongest and heaviest in the arcing front of the comma formation in the mountains which, with the southward track, was not moving east very fast. This was making localized rainfall more persistent, increasing the chance for it becoming excessive there. There was enough shear out ahead of the upper level low, in the mountains, for these storms to produce strong and possibly damaging wind, and, together with freezing levels just below 10 kft AGL, hail that could be marginally severe. Hail could also occur with thunderstorms in the head of the comma, near the upper level low where freezing levels are a bit lower still. These cells will be slow movers. As the sun sets, and the upper level disturbance continues drifting southward tonight, showers and thunderstorms will wane, and areas of fog and / or stratus may form. If it does, it could linger into Monday morning before mixing through. Otherwise, with the upper level low drifting southward into the southern Appalachians, and drier air arriving from the east, have painted a drier forecast for Monday, with any chance for a shower or thunderstorm across far southern portions of the area. Little if any change needed to temperatures tonight and Monday in light of the latest guidance. Lowland temperatures recover to the upper 70s Monday, making for a warm afternoon, compared with portions of area which were confined to the 60s today. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 245 PM Sunday... Cut off low will gradually sink southeastward this week, taking the bulk of the moisture with it. Temperatures will stay slightly below normal into midweek. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 245 PM Sunday... The upper low may continue ot linger across the Carolinas or Virginia late week, providing for mainly diurnal showers and storms to the mountains. Temperatures will return to more seasonable levels. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 240 PM Sunday... Showers and thunderstorms will become more widespread this afternoon, as an upper level disturbance drifts southward through the middle Ohio Valley. this will cause MVFR conditions at times, with brief IFR associated with any cell passing directly over a terminal. The strongest, heaviest thunderstorms this afternoon will be in and near the mountains. As the sun sets, and the upper level disturbance continues drifting southward tonight, showers and thunderstorms will wane, and areas of MVFR stratocu and mist are likely overnight, but it is uncertain whether there will also be IFR stratus and fog. Any sub-VFR conditions at the break of day Monday will quickly yield to VFR conditions. The only caveat is where there will be enough low level moisture for morning MVFR stratocu. Otherwise, with the upper level low well south of the area Monday, there is little if any chance for a shower or thunderstorm. Surface flow will be light southeast in the mountains, a bit gusty at times along the ridges, and light northeast over the middle Ohio valley, today into tonight. Surface flow will become generally light east to southeast for the overnight hours and Monday, still a bit gusty along mountain ridges at times. Flow aloft will generally be light to moderate southeast. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Amendments may be needed for showers and thunderstorms that directly impact terminals this afternoon, possibly into this evening. There may be more MVFR stratocu and mist overnight tonight than forecast, which could then linger into Monday morning before lifting out and mixing through. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M H M H H H H H H H HTS CONSISTENCY H H H H H H H H H H H L BKW CONSISTENCY M M L L M H H H H H M M EKN CONSISTENCY H H H H M H H H H H H H PKB CONSISTENCY H H H M H H H H H H M H CKB CONSISTENCY H H H H H M H M H M M H AFTER 18Z MONDAY... IFR in valley fog possible overnight Monday night into early Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/30 NEAR TERM...TRM SHORT TERM...30 LONG TERM...30 AVIATION...TRM
Hazardous weather outlook, Jun 14, 9:52 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 952 AM EDT Sun Jun 14 2020 OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>034-039-040- 515>526-151400- Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants- Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 952 AM EDT Sun Jun 14 2020 This Hazardous Weather Outlook is for portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Showers and thunderstorms this afternoon and evening could lead to locally excessive rainfall. As a result, there is is a marginal risk for excessive rainfall in effect. There is also a marginal risk for severe thunderstorms this afternoon into this evening, with isolated instances of damaging wind and hail of up to one inch in diameter. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-151400- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan- 952 AM EDT Sun Jun 14 2020 This Hazardous Weather Outlook is for northeast Kentucky and portions of east-central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Showers and thunderstorms this afternoon and evening could lead to locally excessive rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Special weather statement, Jun 14, 12:33 PM EDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Charleston WV 1233 PM EDT Sun Jun 14 2020 VAZ003-004-141715- Dickenson-Buchanan- 1233 PM EDT Sun Jun 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DICKENSON AND SOUTHWESTERN BUCHANAN COUNTIES... At 1233 PM EDT, a strong thunderstorm was located near Davenport, moving northeast at 15 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. This storm will remain over mainly rural areas of east central Dickenson and southwestern Buchanan Counties. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3709 8225 3714 8228 3720 8215 3713 8207 TIME...MOT...LOC 1633Z 253DEG 11KT 3713 8224 30
Special weather statement, Jun 14, 1:00 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
100 PM EDT Sun Jun 14 2020
WVZ033-141730-
McDowell-
100 PM EDT Sun Jun 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCDOWELL COUNTY...
At 100 PM EDT, a strong thunderstorm was located near Amonate, or 9
miles northwest of Tazewell, moving east at 10 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
This storm will remain over mainly rural areas of southeastern
McDowell County.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3725 8166 3727 8150 3725 8150 3725 8151
3723 8151 3722 8154 3721 8156 3720 8165
TIME...MOT...LOC 1700Z 265DEG 9KT 3723 8160
30Special weather statement, Jun 14, 1:53 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
153 PM EDT Sun Jun 14 2020
WVZ033-141900-
McDowell-
153 PM EDT Sun Jun 14 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MCDOWELL
COUNTY...
At 153 PM EDT, strong thunderstorms were clustered near Amonate, or 9
miles north of Tazewell, moving east at 10 mph.
Locations impacted include...
Cucumber.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
LAT...LON 3729 8168 3731 8150 3727 8145 3725 8148
3725 8150 3726 8150 3725 8151 3723 8151
3722 8154 3721 8156 3720 8163
TIME...MOT...LOC 1753Z 264DEG 10KT 3725 8157
30Special weather statement, Jun 14, 2:20 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
220 PM EDT Sun Jun 14 2020
WVZ015-027-141915-
Clay-Kanawha-
220 PM EDT Sun Jun 14 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL KANAWHA
AND CENTRAL CLAY COUNTIES...
At 220 PM EDT, strong thunderstorms were clustered over Clay, moving
northeast at 15 mph.
Locations impacted include...
Clay, Harrison, Bentree, Bickmore, Ivydale, Indore and Pond Gap.
This includes Interstate 79 between mile markers 40 and 41.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3828 8119 3826 8123 3824 8126 3827 8132
3861 8103 3854 8090
TIME...MOT...LOC 1820Z 226DEG 16KT 3842 8108
30Special weather statement, Jun 14, 2:33 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
233 PM EDT Sun Jun 14 2020
WVZ517>520-141930-
Southeast Nicholas-Southeast Fayette-Northwest Nicholas-Northwest
Fayette-
233 PM EDT Sun Jun 14 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL NICHOLAS
AND CENTRAL FAYETTE COUNTIES...
At 232 PM EDT, strong thunderstorms were clustered over Fayetteville,
moving east at 15 mph.
Locations impacted include...
Fayetteville and Oak Hill.
This includes Route 19 between mile markers 13 and 33.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. A quick 1.5 to 2 inches of rain can be expected.
Do not drive your vehicle through flooded roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3801 8117 3823 8092 3810 8081 3810 8088
3808 8088 3808 8089 3806 8087 3806 8081
3796 8111
TIME...MOT...LOC 1832Z 249DEG 11KT 3804 8106
30Special weather statement, Jun 14, 2:49 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Charleston WV 249 PM EDT Sun Jun 14 2020 WVZ027>029-141915- Clay-Gilmer-Braxton- 249 PM EDT Sun Jun 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GILMER...WESTERN BRAXTON AND NORTHEASTERN CLAY COUNTIES... At 249 PM EDT, a strong thunderstorm was located 7 miles northeast of Big Otter, or 13 miles west of Sutton, moving northeast at 15 mph. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Winds in excess of 40 mph and up to half inch hail are possible with this storm. Locations impacted include... Gassaway, Nebo, Exchange, Frametown, Strange Creek, Wilsie, Servia, Rosedale and Cedarville. This includes Interstate 79 between mile markers 42 and 54, and between mile markers 70 and 72. LAT...LON 3853 8089 3863 8106 3890 8082 3876 8065 TIME...MOT...LOC 1849Z 216DEG 15KT 3867 8096 12
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:03 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Jun 14, 2:20 PM EDT | Special Weather Statement | RLX | Clay | 55 min |
| Jun 14, 2:33 PM EDT | Special Weather Statement | RLX | Fayette | 57 min |
| Jun 14, 2:49 PM EDT | Special Weather Statement | RLX | Braxton | 26 min |
| Jun 14, 3:19 PM EDT | Flash Flood Warning | RLX | Braxton, Clay | 4 hr |
| Jun 14, 3:28 PM EDT | Special Weather Statement | RLX | Wirt | 47 min |
| Jun 14, 3:46 PM EDT | Flash Flood Warning | RLX | Braxton, Gilmer | 4 hr |
| Jun 14, 4:14 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie, Wirt | 31 min |
| Jun 14, 4:52 PM EDT | Flash Flood Warning | RLX | Roane | 113 min |
| Jun 14, 5:34 PM EDT | Flash Flood Warning | RLX | Ritchie | 3 hr |
| Jun 14, 6:13 PM EDT | Special Weather Statement | RLX | Nicholas | 32 min |
Nearby
Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.